1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Leptin
Andrew Gladman reflects upon the recent IACFS/ME conference and the buzz surrounding a small molecule, leptin.
Discuss the article on the Forums.

Horrendous Twitching without Valcyclovir

Discussion in 'Peripheral Neuropathy' started by Mya Symons, Oct 12, 2011.

  1. Mya Symons

    Mya Symons Mya Symons

    Messages:
    828
    Likes:
    165
    Wyoming
    So, awhile ago I forgot to pick up my Valcyclovir and then I ran out of money so I went quite a few weeks without it. My husband and I experience involuntary muscle twitching. A few weeks after not taking the Valcyclovir the twitching was worse then ever. Just for the hell of it recently I tried going off it again. Once again twitching all day instead of only at night when I lay down. The only other correlation with the twitching is when I get the flu or very little sleep it is worse. I am kicking myself right now. Why didn't I think of trying going off of it before?

    Anyway, I am now very interested in any connection between herpes viruses and CFS or Fibromyalgia. Now on to convince my doctor. I have little faith that I will be able to do that.

    I think I may be on to something though. My dad said he would try to get me some low dose naltraxone from Mexico. I am not having any luck convincing any doctor to prescribe me any.
  2. pamb

    pamb Senior Member

    Messages:
    168
    Likes:
    20
    Edmonton, AB, Canada
    thanks for posting this. My husband just started 500 mg valcyclovir and is not convinced it is helping. I'll ask him to pay attention to the twitching, which he has had a bit of. More burning in the legs though. He is only two weeks in, so likely too early to see much difference.
  3. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    14
    Is it possible you take a lot of magnesium? Calcium deficiency (for example thru magnesium) can also cause this
  4. mellster

    mellster Marco

    Messages:
    791
    Likes:
    166
    San Francisco
    I think a possible explanation is that the Valcyclovir reduces your viral load and takes workload away from your immune system. Some recent studies suggest that non-mineral-deficient and non-neurological-disease related twitching is caused by an activated immune system trying to combat pathogens and causing high excitability.
  5. Mya Symons

    Mya Symons Mya Symons

    Messages:
    828
    Likes:
    165
    Wyoming
    No I don't take magnesium. I am having a hard time swallowing pills lately because my throat is always dry and swollen so I have been sticking to just taking my prescription.

    Mellster, I could have an excitable immune system. I know it is overactive at times. I wish I could get a hold of some Low Dose Naltraxone to see if it might be nerve cell swelling. Does anyone know of a test that would measure the size of nerve cells or indicate that they are swollen?
  6. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    14
    It could be myoclonus. I know some antibiotics can cause (or worsen this) perhaps the antivirals too. It is actually a type of seizure, although not as dangereous as a generalized seazures. Hiccups is myoclonus too. You could try increasing your seizure threshold (not taking coffee, stimulants, etc)
  7. Mya Symons

    Mya Symons Mya Symons

    Messages:
    828
    Likes:
    165
    Wyoming
    I am reading about myoclunus now on Wikipedia. I wonder if it might have something to do with seritonin disease. I am taking Tramadol, Cyclobenzaprine and Savella together. I should ask my doctor about that. But, it doesn't explain the correlation with no Valcyclovir.
  8. mellster

    mellster Marco

    Messages:
    791
    Likes:
    166
    San Francisco
    http://pnhinfo.com/

    This is a very short but valuable info about how problems/imbalances in the immune system disturb the balance of the potassium/sodium channel and cause twitching. It is not as easy as simply supplementing one or the other as these imbalances occur on cellular levels and not necessarily on total serum levels, but it is usually never wrong to supplement with potassium and even sodium if needed.
    ahimsa likes this.
  9. allyb

    allyb Senior Member

    -My onset of flu/fever symptoms began when I was prescribed Aciclovir which I believe is the main ingredient of Valcyclovir. My muscle twitching began during this time also horrendous nerve activity up and down my spine and other responses and I think I had an allergic reaction to it. I now take famciclovir but still suffer from involuntary muscle twitching on it or off it.

    Thank you for this link Mellster; there are several studies and articles on it and I found it very interesting and informative.
  10. Mya Symons

    Mya Symons Mya Symons

    Messages:
    828
    Likes:
    165
    Wyoming
    Hi allyb. I think that Acyclovir and Valcyclovir are a a bit different. Acyclovir has to be converted to Valcyclovir by your body, if I remember correctly. I am the opposite of you, I guess. I am better on it, then off it. It is once I go off of it that the twitching gets worse. I had the twitching before the Valcyclovir however. It came with the Fibromyalgia pain - about two years after the first initial symptoms of the pain gradually getting worse. Those gradual increases in symptoms are weird for a disease that happens suddenly from trauma aren't they? (that was sarcasm. How do you type sarcastically?)

See more popular forum discussions.

Share This Page